MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO 244 S DE RL DE CV SABER 2.5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO 244 S DE RL DE CV SABER 2.5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002515X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a saber 2.5mmx15cm 150 percutaneous transluminal angioplasty (pta) balloon catheter was "broken and has small holes" and could not be filled in patient's body.It was further clarified that the balloon was ruptured.There was no reported patient injury.Image review appears to demonstrate the balloon of a balloon catheter with a hole noted in the balloon material.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
The product history review is expected but has not been completed.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: a2, a3, b5, b7, d9, d10, g3, g6, h1, h2, h3, h6, and h10 a review of the manufacturing documentation associated with lot 82217914 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a saber 2.5mmx15cm 150 percutaneous transluminal angioplasty (pta) balloon catheter was "broken and has small holes" and could not be filled in patient's body.It was further clarified that the balloon was ruptured.The maximum inflation pressure was 18atm.The procedure was completed using another unknown balloon product.There was no reported patient injury.The procedure was an anterior tibial artery dilation.The lesion was not calcified, had no tortuosity, had 80% stenosis, and was not a cto.There was no difficulty removing the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The device was stored and prepped as per the instructions for use (ifu).The device prepped normally.A 50% contrast, 50% saline ratio was used.A non cordis inflation device was used and was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.Image review appears to demonstrate the balloon of a balloon catheter with a hole noted in the balloon material.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a saber 2.5mmx15cm 150 percutaneous transluminal angioplasty (pta) balloon catheter was "broken and has small holes" and could not be filled in patient's body.It was further clarified that the balloon was ruptured.The maximum inflation pressure was 18atm.The procedure was completed using another unknown balloon product.There was no reported patient injury.The procedure was an anterior tibial artery dilation.The lesion was not calcified, had no tortuosity, had 80% stenosis, and was not a cto.There was no difficulty removing the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The device was stored and prepped as per the instructions for use (ifu).The device prepped normally.A 50% contrast, 50% saline ratio was used.A non-cordis inflation device was used and was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.The product was returned for analysis.A non-sterile saber 2.5mm x 15cm 150 percutaneous transluminal angioplasty (pta) was received for analysis inside a plastic bag.Per visual analysis, no anomalies could be observed at the naked eye.Functional testing was performed on the unit.A lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the unit and pressure was applied.A balloon leakage was observed coming from a rupture in the distal section of the balloon.No other anomalies were observed.Per microscopic analysis, the unit was inspected under the vision system and the balloon rupture was confirmed on the distal section of the balloon.Also, per microscopic analysis, sem analysis was performed.Results showed the ruptured area on the balloon presented evidence of scratch marks near the ruptured area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon could have led to the ruptured condition found on the received device.It seems the material near the rupture was torn with a sharp object from the outside of the device.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82217914 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed via device analysis.A leakage was confirmed through analysis of the returned device as a rupture was noted on the distal section of the balloon surface.The outer surface of the balloon presented evidence of scratch marks adjacent to the balloon rupture.It is likely vessel characteristics of 80% stenosis, and procedural factors contributed to the reported event as evidenced by device analysis.The balloon material near the rupture, appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the warnings in the safety information in the instructions for use ¿the balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 2.5MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX  32574
Manufacturer (Section G)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX   32574
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13567534
Report Number9616099-2022-05359
Device Sequence Number14418130
Product Code LIT
UDI-Device Identifier20705032069066
UDI-Public20705032069066
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number48002515X
Device Catalogue Number48002515X
Device Lot Number82217914
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer02/24/2022
03/28/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date03/24/2022
04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IODIXANOL CONTRAST AND HENGRUI MEDICINE; MICROPORT INFLATION DEVICE; UNKNOWN BALLOON CATHETER
Patient Age70 YR
Patient SexMale